Cosmological Newtonian Limits on Large Spacetime Scales

Chao Liu, Todd Oliynyk

Research output: Contribution to journalArticleResearchpeer-review

6 Citations (Scopus)


We establish the existence of 1-parameter families of ϵ-dependent solutions to the Einstein–Euler equations with a positive cosmological constant Λ > 0 and a linear equation of state p= ϵ2Kρ, 0 < K≤ 1 / 3 , for the parameter values 0 < ϵ< ϵ0. These solutions exist globally on the manifold M= (0 , 1 ] × R3, are future complete, and converge as ϵ↘ 0 to solutions of the cosmological Poisson–Euler equations. They represent inhomogeneous, nonlinear perturbations of a FLRW fluid solution where the inhomogeneities are driven by localized matter fluctuations that evolve to good approximation according to Newtonian gravity.

Original languageEnglish
Pages (from-to)1195-1304
Number of pages110
JournalCommunications in Mathematical Physics
Issue number3
Publication statusPublished - 1 Dec 2018

Cite this